Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What foods should I avoid as I am taking Warfarin tablets ?

What foods should I avoid as I am taking Warfarin tablets? What foods should I avoid as I am taking Warfarin tablets?
Thu, 17 Dec 2009
Report Abuse
Question is related to
Drug/Medication ,   ,  
Medical Topics
  User's Response
's  Response
Avoid sudden changes in your diet. Vitamin K decreases the effects of warfarin. Large amounts of vitamin K are found in foods such as liver, broccoli, brussels sprouts, spinach, Swiss chard, coriander, collards, cabbage, and other green leafy vegetables. Do not change the amount of these foods in your diet without first talking to your doctor. • Avoid eating cranberries, drinking cranberry juice, or taking cranberry herbal products. • Avoid drinking alcohol, which can increase some of the side effects of this medication. • Avoid smoking cigarettes or chewing tobacco. Tobacco can alter the effects of warfarin and cause problems with your therapy.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I was prescribed warfarin for a blood cloth which developed in my leg while in the hospital with type a flu and pneumonia. A piece broke off and landed in my left lung. long story short I have been hearing a lot of negative comments regarding the drug, now I am scared of taking the 7.5 pill daily. the last test showed my levels were fine. should I just stop taking warfarin on my own? what foods should I totally avoid?

doctor1 MD

My mother aged 72 had heart operation twice the first one 42 years ago bypass and another 13 years back, valve replacement . She was taking warferin tab. One month ago she had internal bleeding in the brain and she was unconscious Doctor advised brain surgery but my mother was very week and the doctor did not gave the guarantee, so we took her to home. Now she has recovered she eats food herself and she walks slowly with support. Now doctor advised to take strocit plus tablet 1-1-1. My question is how many days she have to take that? How many days she have to stop the warferin tablets, please guide me. Thank you.

doctor1 MD

My mother is 84 and taking Warfarin. she has recently been asked by her doctor to take water tablets but she feels really ill when she takes them and has a pain in her that is level with her lungs. She s very slight in build and certainly does not appear to be retaining water. She feels better if she doesn t take them. What do you think? AS they instructions in the tablets state she should not take them with Warfarin

Recent questions on  Dabigatran

doctor1 MD

I recently have had an ORIF of tibia and fib after a fall. I was put on dabigatran (in Mexico where I had my accident) and at home in the uk have been put onto apixaban 5mg bd. I'm terrified of it . What if I fall ? What if I bleed and there's...

doctor1 MD

My mother is 93. She has A Fib and has been prescribed Plavix and also takes Multaq (two 400s) , hctz(25), metoprolol(50), nefidipine (90). The cardiologist said she should take Plavix and not warfarin because in 2013 mom was on warfarin and fell...

doctor1 MD

Male 75 with Primary biliary cirrhosis stage 4. More compensated than de-comp. My inr is always perfect 2-3. Is that a good sign? I take Coumadin 5 mg. If the liver starts to fail, does the inr go up or down? My weight varies 7 lbs, up and then...

doctor1 MD

I am taking Dabigatran 150 mg twice a day. I think I was told not to use antacid tablets as Dabigatran works with acid somehow.

I have just been prescribed a short course of 10 Pantocid 40 mg tablets. I mentioned to my GP that I had a very bad dose of diarrhoea a few days ago but didn't mention acid reflux.

Should I go back to him or is it OK to take these two together?

doctor1 MD

Hi…..I saw an ad for Pradaxa, but they specifically said it’s NOT for a-fibrillation caused by leaky valves. They said it more than once very clearly, while then going on to explain all the benefits over warfarin, including no blood tests. So I don’t know if mom (84 yo, leaky valves, pacemaker for 5 years) could ever take it…..??

doctor1 MD

My husband has been taking dabigatran, bisoprolol ,perindopril & frusemide, for heart problem. The frusemide was added to his medication in March this year. The question is that since taking all this medication he developed an inflamed left foot, that has eventually got better following a steroid injection 5 wks ago. No sooner had that foot got better & the other foot was affected. Could any of these drugs cause this? Is it SLE? The Jill

doctor1 MD

I am 81, I have been on warfarin for four years for atrial fibrulation. I have had no problems until now. My blood is 1.7 (usual reading is 2.5) For four weeks now it has been too thick.I do not know why the blood has thickened. They have altered the dose of warfarin, but the blood is still too thick. I have not been on any other medications. Do not drink alcohol and do not eat too much green veg, so why has this suddenly happened? Please help? many thanks, Peggy